Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 39, NWS Lubbock, TX

June 6, 2025Kent County, Stonewall County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 6, 2025, 8:25 PM CDT for Kent County, Stonewall County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 8:25 PM CDT (01:25 UTC)
Expired
Jun 6, 2025, 9:00 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Kent County, TX, Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 131 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 4:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2369 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

848 
WFUS54 KLUB 070125
TORLUB
TXC263-433-070200-
/O.NEW.KLUB.TO.W.0039.250607T0125Z-250607T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
825 PM CDT Fri Jun 6 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southeastern Kent County in northwestern Texas...
  Southwestern Stonewall County in northwestern Texas...

* Until 900 PM CDT.

* At 825 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles southeast of Jayton, moving southeast at 30
  mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Kent and southwestern Stonewall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3320 10066 3326 10059 3321 10018 3296 10019
      3296 10055
TIME...MOT...LOC 0125Z 294DEG 26KT 3316 10052 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

12
1 follow-up statement
528 
WWUS54 KLUB 070142
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
842 PM CDT Fri Jun 6 2025

TXC263-433-070200-
/O.CON.KLUB.TO.W.0039.000000T0000Z-250607T0200Z/
Kent TX-Stonewall TX-
842 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
KENT AND SOUTHWESTERN STONEWALL COUNTIES...

At 841 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Peacock, or 11 miles west of Aspermont, moving east
at 30 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Aspermont, Swenson, and Peacock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3314 10054 3321 10050 3321 10018 3296 10019
      3296 10048
TIME...MOT...LOC 0141Z 291DEG 26KT 3313 10042 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:55 PM CDT, 1 hour 30 minutes earlier. Its key messages:

  • Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
  • Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week.
Area forecast discussion, Jun 6, 6:55 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
655 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...

 - Scattered severe thunderstorms to continue into this evening
   with the possibility for wind gusts up to 90 mph, hail up to
   softball size, localized flash flooding and tornadoes.

 - Severe thunderstorm chances remain expected each
   afternoon/evening through the end of the next week.

&&

.UPDATE...
Issued at 1110 AM CDT Fri Jun 6 2025

We will have a similar severe weather setup to yesterday with some
subtle differences. Height changes aloft will be just about neutral
today within the southwesterly flow aloft. Although this will result
in a lack of subsidence today, there will still be a lack of large
scale ascent. The subsidence yesterday clearly did not affect the
strengthen of convection. Ultimately though, today may bring more
scattered convection rather than only a single supercell
thunderstorm like what we saw yesterday afternoon. A complicating
issue is the near surface wind fields. An outflow boundary was still
slowly dipping southward which originated from the Texas Panhandle
early this morning. Behind the boundary, winds immediately back to
the northeast but farther north, winds have already begun to veer
back to the east/southeast. The latest RAP forecasts generally have
a good handle on this feature and back the winds to the
east/southeast across the central South Plains this afternoon. Winds
will likely behave this way due to the strengthening surface low in
southeastern New Mexico. This surface boundary still appears to be
in the RAP forecast this afternoon around the time of initiation but
remains very subtle by that time. This will ultimately maximize low
level convergence around the southwestern South Plains into Lea
County New Mexico or so in close proximity to the surface low and
remnant outflow boundary.

The lack of low stratus today will yield much warmer surface
temperatures and therefore deeper boundary layer mixing and higher
cloud bases. This will not negate a tornado threat but will bring
lower probabilities than what we saw yesterday. Supercell
thunderstorms will continue to likely be surface based within the
deeply mixed boundary layer. The deeper mixing will also cause
surface dew points to mix out a bit more than yesterday dropping
into the upper 50s in southeastern New Mexico and lower 60s in the
southwestern South Plains. A strong surge of low level theta-e air
will occur within the southeasterly low level flow this afternoon.
It will orient itself into the peak area of low level convergence
where convective initiation is expected. This strong low level
moisture will also allow storms to sustain themselves well eastward
this evening into the eastern South Plains and Rolling Plains.
Although surface dew points will mix out a bit more today, warmer
temperatures will allow the cap to be breached roughly around 20Z or
so. Mixed layer instability values are forecast to be between 2500
and 3500 J/kg with continued steep mid level lapse rates and
relatively cool mid-level temperatures. Hodographs will be nearly
straight line promoting splitting supercells. Low level turning will
not initially be impressive with weaker near surface winds but will
increase late afternoon as a low level jet ramps up. The remnant
outflow boundary may locally enhance low level turning increasing
tornado probabilities. Otherwise, very large hail is anticipated
with a stronger chance of damaging wind gusts over what was observed
yesterday owing to the deeper mixed boundary layer. Lastly, a
precipitable water anomaly between 125 and 150 percent of normal will
exist along the remnant boundary promoting another flash flooding
threat within this corridor.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 213 PM CDT Fri Jun 6 2025

Much less convective activity is expected for Saturday. Large scale
ascent will continue to be absent with more zonal but stronger flow
aloft. An overnight MCS rolling across Colorado into Kansas will
send a convectively enhanced cold front through the area on Saturday
morning. Strong heating will continue to garner impressive
instability values with surface dew points in the 60s. However, this
front/outflow will most likely keep us capped during the afternoon
hours. Despite the front, temperatures will rise into the upper 80s
to lower 90s.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 213 PM CDT Fri Jun 6 2025

An active pattern remains expected through the end of next week.
Saturday will be the hottest and subsequently the most capped day.
This will inhibit any convective development, however a few storms
are possible late-day as a weak upper shortwave tracks across the
far SE Panhandle. Sunday looks very favorable for severe
thunderstorms as a broad upper trough and relatively strong surface
cold front approach from the north. Models are in good agreement
considering the lead time that greatest chances will occur across
the far SE Panhandle and Rolling Plains, with all showing a well-
defined MCS persisting through the evening hours. As a large upper
ridge develops to the west, a series of disturbances will
propagate across the area bringing daily afternoon/evening storm
chances each day thereafter.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Fri Jun 6 2025

LBB has already been impacted by a severe thunderstorm, with large
hail and torrential rain at the terminal between 22Z and 23Z.
This activity has moved off to the east, with VFR currently in
place. However, additional scattered severe thunderstorms located
over the western South Plains is moving eastward and could impact
LBB and PVW around 01Z. Hail, erratic and strong winds and
torrential rainfall will accompany this activity. Farther east,
convection may impact CDS in the next hour or two, with better
chances later this evening (03Z-06Z, when a PROB30 was included).
Convection will wane and shift to the east of the terminals late.
In general, VFR is expected late tonight, though pockets of sub-
VFR fog/stratus is possible. A convectively aided front will move
through the terminals Saturday morning with a northeasterly wind
shift, and a better shot of MVFR stratus, especially at the
northern terminals, but also possible at LBB. Where stratus does
develop, it will gradually lift/scattered to VFR during the
afternoon. Best storm chances favor points south and east of the
terminals Saturday afternoon and evening.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....19
AVIATION...23
Hazardous weather outlook, Jun 6, 2:28 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
228 PM CDT Fri Jun 6 2025

TXZ021>044-071930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
228 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are expected to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Strong wind
gusts up to 90 mph, very large hail up to softball size, and
tornadoes are possible with these thunderstorms. Intense rainfall
rates can be expected resulting in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorm chances return each afternoon and evening
beginning Sunday and continue through next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 6, 7:21 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
721 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tornado          5 ESE Sundown           33.44N 102.41W
06/06/2025                   Hockley            TX   Trained Spotter

&&
Local storm report, Jun 6, 7:37 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
737 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Tornado          8 W Ropesville          33.43N 102.29W
06/06/2025                   Hockley            TX   Trained Spotter

&&
Local storm report, Jun 6, 7:52 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
752 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Hail             3 E Ropesville          33.41N 102.10W
06/06/2025  M2.00 Inch       Hockley            TX   Public

&&
Special weather statement, Jun 6, 8:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lubbock TX
804 PM CDT Fri Jun 6 2025

TXZ025-026-070130-
Childress TX-Hall TX-
804 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS AND SOUTHEASTERN HALL
COUNTIES THROUGH 830 PM CDT...

At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Tell, or 13 miles south of Memphis, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Childress, Tell, and Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3474 10000 3446 10000 3431 10044 3431 10049
      3454 10065 3475 10034 3475 10001
TIME...MOT...LOC 0104Z 237DEG 29KT 3453 10047

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

23
Local storm report, Jun 6, 8:15 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
815 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Hail             5 S Wolfforth           33.43N 102.02W
06/06/2025  E1.00 Inch       Lubbock            TX   NWS Employee

0757 PM     Tstm Wnd Gst     5 SSW Graham            33.09N 101.50W
06/06/2025  M61 MPH          Garza              TX   Mesonet

            West Texas Mesonet Report.

0812 PM     Hail             New Home                33.33N 101.91W
06/06/2025  M1.75 Inch       Lynn               TX   Emergency Mngr

&&
Local storm report, Jun 6, 8:24 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
824 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     Non-Tstm Wnd Gst 7 ESE Silverton         34.43N 101.19W
06/06/2025  M63 MPH          Briscoe            TX   Mesonet

            West Texas Mesonet Report.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:10 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley65 min
Jun 6, 7:24 PM CDTTornado Warning Tornado observedLUBHockley, Lubbock, Lynn, Terry36 min
Jun 6, 7:26 PM CDTTornado WarningLUBCrosby, Dickens, Garza, Kent34 min
Jun 6, 7:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBHale, Hockley, Lamb, Lubbock50 min
Jun 6, 7:46 PM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Kent119 min
Jun 6, 7:55 PM CDTTornado WarningLUBDickens, Kent35 min
Jun 6, 7:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock, Lynn, Terry48 min
Jun 6, 8:04 PM CDTSpecial Weather StatementLUBChildress, Hall26 min
Jun 6, 8:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Floyd, Hale, Lubbock61 min
Jun 6, 8:32 PM CDTSpecial Weather StatementLUBChildress13 min
Jun 6, 8:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn45 min
Jun 6, 8:59 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall61 min
Jun 6, 9:14 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Jun 6, 9:23 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens67 min
Jun 6, 9:49 PM CDTSevere Thunderstorm WarningLUBCrosby, Hockley, Lubbock56 min
Jun 6, 9:59 PM CDTSevere Thunderstorm WarningLUBStonewall31 min
Jun 6, 10:52 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall38 min
Jun 6, 11:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBStonewall35 min
Jun 7, 12:07 AM CDTSevere Thunderstorm WarningLUBParmer38 min
Jun 7, 12:31 AM CDTSevere Thunderstorm WarningLUBBailey59 min
Jun 7, 1:07 AM CDTSevere Thunderstorm WarningLUBFloyd, Hale53 min
Jun 7, 1:26 AM CDTSevere Thunderstorm WarningLUBBailey, Lamb64 min
Jun 7, 1:56 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Floyd, Hale64 min
Jun 7, 2:46 AM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley59 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.